Open Access
January 2016 From one Reeb orbit to two
Daniel Cristofaro-Gardiner, Michael Hutchings
J. Differential Geom. 102(1): 25-36 (January 2016). DOI: 10.4310/jdg/1452002876


We show that every (possibly degenerate) contact form on a closed three-manifold has at least two embedded Reeb orbits. We also show that if there are only finitely many embedded Reeb orbits, then their symplectic actions are not all integer multiples of a single real number; and if there are exactly two embedded Reeb orbits, then the product of their symplectic actions is less than or equal to the contact volume of the manifold. The proofs use a relation between the contact volume and the asymptotics of the amount of symplectic action needed to represent certain classes in embedded contact homology, recently proved by the authors and V. Ramos.


Download Citation

Daniel Cristofaro-Gardiner. Michael Hutchings. "From one Reeb orbit to two." J. Differential Geom. 102 (1) 25 - 36, January 2016.


Published: January 2016
First available in Project Euclid: 5 January 2016

zbMATH: 1338.53108
MathSciNet: MR3447085
Digital Object Identifier: 10.4310/jdg/1452002876

Rights: Copyright © 2016 Lehigh University

Vol.102 • No. 1 • January 2016
Back to Top